Alert archive / New Jersey / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 23, 2001, 3:47 PM EDT for Bergen County, New Jersey; Rockland County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 23, 2001, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 231948 FFWOKX NJC003-NYC087-232245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BERGEN ROCKLAND * UNTIL 700 PM EDT THIS EVENING TORRENTIAL DOWNPOURS HAVE DUMPED ANYWHERE FROM 1 TO 3 INCHES IN AN HOUR ACROSS PORTIONS OF SOUTHERN ROCKLAND COUNTY NEW YORK AND NORTHERN BERGEN COUNTY NEW JERSEY. THERE ARE REPORTS OF WIDESPREAD URBAN AND STREET FLOODING IN RAMSEY IN BERGEN COUNTY. ADDITIONALLY THE RIVER GAGE AT SUFFERN IS RISING RAPIDLY AND SMALL STREAMS INCLUDING THE MAHWAY AT SUFFERN NEW YORK MAY GO TO BANKFULL OR EVEN OVERFLOW THEIR BANKS. IF YOU MUST DRIVE PLEASE BE AWARE IT IS NEVER SAFE TO CROSS A FLOODED ROADWAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. $$ WOOLDRIDGE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:56 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 23, 2:56 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 256 PM EDT SAT JUN 23 2001 DECIDED TO ISSUE A FFA FOR NERN NJ AND ROCKLND CTY WITH TRAING ECHOS. LET IT GO TIL 24/00Z. TOOK DWN SCA THIS MRNG WND/WVS BLW THRESHOLDS. THINKG LAZY CDFNT PUSHES SLOLY EWD TODAY...AND PROBLY PASSES E OF FA MON AFTN. TIL THEN WE CUD GET SCT SHWRS/TSTMS. ADJUSTD POPS ACCORDGLY. AS FOR TEMPS TOOK A BLEND OF NGM/AVN. LUKS LIKE THE MOST UNSTBL AIR OVR FA LT SUN NGT/MON MRNG...SO KEPT IN CHC POP TIL THN. WRKZFP AVBL SOON. ZNS WIBIS BY 330 PM. SORRY FOR THE ABREVIATED AFD BUT WE/RE REALLY BUSY. .OKX... CT...NONE. NJ...FFA FOR NJZ002>004 TIL 24/00Z. NY...FFA FOR NYZ069 TIL 24/00Z. MARINE...NONE. WOOLDRIDGE
In the hours before
Special weather statement, Jun 23, 10:00 AM EDT, 5 hours 47 minutes before
CTZ005-009-NJZ002>006-011-NYZ067>077-232100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1000 AM EDT SAT JUN 23 2001 THE SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MUCH OF OUR REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON. AN UNSTABLE AIRMASS OVER THE REGION ALONG WITH A DISTURBANCE ALOFT WILL PRODUCED SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 58 MPH. ALL THUNDERSTORMS...WHETHER SEVERE OR NOT PRODUCE LIGHTNING. DANGEROUS CLOUD TO GROUND LIGHTNING IS A KILLER. WHEN A THUNDERSTORM APPROACHES OUTDOOR ACTIVITIES SHOULD BE CURTAILED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WOOLDRIDGE
Special weather statement, Jun 23, 2:45 PM EDT, 1 hour 2 minutes before
NJZ002>005-011-NYZ069-240000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 245 PM EDT SAT JUN 23 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH FOR THE AREAS OF UNION...PASSAIC...BERGEN...ROCKLAND AND ESSEX. THE WATCH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING... TORRENTIAL RAIN CONTINUES TO FALL ACROSS THE FLASH FLOOD WATCH AREA THIS AFTERNOON. RAINFALL OF UP TO 1 1/2 TO 2 INCHES PER HOUR IS EXPECTED TO CAUSE THE POSSIBILITY OF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS THROUGH EARLY THIS EVENING. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL, AVOID LOW LYING AREAS, AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES.
Nearby
Flash Flood Warnings in New Jersey, 2001Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.